Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Took amoxillin for ear pain, rashes all over body, no improvement with other medication. Cure?

My 6 year old had an ear ache and went on amoxicilin and about the 7th or 8th day of being on it she broke out in a rash/ hives all over her body. We raced her to the dr the next day. He said he believes it was from the medicine and took her off but 2 weeks later it hasnt gone away. She has been on claritin, benydryl, and steroids, and no change. The dr sent her to the allergist who says he thinks its from her having a virus/upper respitory infection over a month ago as to why she keeps breaking out in rash/hives. I beg to differ. She gets even lines on her face, stomach, ect and red dots spolotches all over. Its been like 5 weeks im concerened. On top of it she has a bad barky like cough but has been checked several times and they said she sounds clear. tonight she has a clear runny nose and threw up after dinner. She complains that the red spots itch and she doesnt feel good. Please help. I dont know what to do.
Asked On : Wed, 2 Jan 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Allergist and Immunologist 's  Response

Welcome to Healthcare Magic and thank you for writing to us.

I share your concern over this nagging rash and hives that your daughter is having and that you are in a fix on the diagnosis.

Viral upper respiratory infections are very common in children (as you are well aware) and a particular virus that causes infectious mononucleosis (or glandular fever) is EBV [Ebstein-Barr virus]. When antibiotics such as penicillin is given, children frequently break out in a rash after 3-4 days of antibiotics, as the body infected with the virus does not like the antibiotics. Of course, a drug allergy is also likely but drug rashes do NOT last on stopping the offending drug.

Urticaria (infection as a trigger) is also common in children, and it is likely your daughter had this that was made worse by the antibiotic. That is not to say, she cannot have amoxicillin again.

Long acting antihistamines such as cetirizine given up to twice daily for 4 weeks is now required to get this under control.

Please see your doctor for a prescription and get her reviewed if you think she still harbours an infection.

Best Wishes.
Answered: Wed, 2 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor